Alert archive / Wyoming / Tornado Warnings in 2010
Tornado Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at May 15, 2010, 2:56 PM MDT for Laramie County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2010, 2:56 PM MDT (20:56 UTC)
- Expired
- May 15, 2010, 3:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WFUS55 KCYS 152056 TORCYS WYC021-152145- /O.NEW.KCYS.TO.W.0003.100515T2056Z-100515T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 256 PM MDT SAT MAY 15 2010 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 345 PM MDT * AT 250 PM MDT...THE PUBLIC REPORTED A TORNADO 8 MILES NORTHWEST OF WARREN AF BASE...OR 11 MILES NORTHWEST OF CHEYENNE. DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 10 MPH. * THE TORNADO WILL BE NEAR... WHITAKER AROUND 345 PM MDT. OTHER LOCATIONS IMPACTED BY THE TORNADO INCLUDE I-25 EXIT 21...HWY 85 AT LODGEPOLE CREEK AND I-25 EXIT 29. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 17 AND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4145 10490 4128 10468 4117 10494 4126 10505 TIME...MOT...LOC 2056Z 223DEG 11KT 4125 10494 $$ RUBIN
2 follow-up statements
545 WWUS55 KCYS 152113 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 313 PM MDT SAT MAY 15 2010 WYC021-152145- /O.CON.KCYS.TO.W.0003.000000T0000Z-100515T2145Z/ LARAMIE WY- 313 PM MDT SAT MAY 15 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LARAMIE COUNTY UNTIL 345 PM MDT... AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES NORTHWEST OF NORTH CHEYENNE...OR 11 MILES NORTHWEST OF CHEYENNE...MOVING NORTHEAST AT 15 MPH. THIS DANGEROUS STORM WILL BE NEAR... WHITAKER AROUND 345 PM MDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE I-25 EXIT 21 AND I-25 EXIT 29. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 18 AND 31. ALTHOUGH NO TORNADO WAS OBSERVED AS OF 310 PM MDT...THE ENVIRONMENT IS STILL FAVORABLE FOR THUNDERSTORMS TO PRODUCE BRIEF AND WEAK TORNADOES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4122 10491 4132 10501 4145 10490 4128 10468 TIME...MOT...LOC 2112Z 223DEG 11KT 4127 10493 $$ RUBIN
215 WWUS55 KCYS 152143 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 343 PM MDT SAT MAY 15 2010 WYC021-152151- /O.EXP.KCYS.TO.W.0003.000000T0000Z-100515T2145Z/ LARAMIE WY- 343 PM MDT SAT MAY 15 2010 ...THE TORNADO WARNING FOR CENTRAL LARAMIE COUNTY WILL EXPIRE AT 345 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4122 10491 4132 10501 4145 10490 4128 10468 TIME...MOT...LOC 2141Z 223DEG 11KT 4133 10485 $$ RUBIN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at May 15, 2:42 PM MDT, 14 minutes earlier.
Area forecast discussion, May 15, 2:42 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 242 PM MDT SAT MAY 15 2010 .SHORT TERM...TONIGHT THROUGH MONDAY...CURRENT KCYS RADAR LOOP SHOWS SHOWERS AND EMBEDDED TSTORMS ACROSS MOST OF SOUTHEAST WYOMING...ESPECIALLY ALONG I25...IN RESPONSE TO AN UPPER LEVEL TROUGH PUSHING NORTH ACROSS THE AREA. EXPECT THIS ACTIVITY TO CONTINUE THROUGH THIS EVENING...AND EVENTUALLY SHIFT INTO WRN NEBRASKA TONIGHT. TSTORMS MAY CONTAIN SOME SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL THIS EVENING. UPPER LEVEL TROUGH WILL PUSH EAST OF THE REGION TONIGHT AND STALL...WITH RAIN SHOWERS MAINLY ACROSS THE PANHANDLE OF NEBRASKA BY SUNDAY MORNING. MODELS SHOW A RIDGE OF HIGH PRESSURE DRIFTING EASTWARD INTO THE NRN AND CNTRL ROCKIES LATE SUNDAY AND INTO MONDAY. WITH LOW TO MIDLEVEL MOISTURE REMAINING OVER THE AREA...AND SOME INSTABILITY PRESENT. CAN NOT RULE OUT AFTERNOON AND EVENING SHOWERS AND TSTORMS...ESPECIALLY IN THE MOUNTAINS AND EAST OF THE LARAMIE RANGE. KEPT TSTORMS IN THE FORECAST...BUT INCREASED THE AREAL COVERAGE OF STORMS ON MONDAY FURTHER TO THE WEST INTO SOUTHEAST WYOMING. AS THE RIDGE PUSHES OVER THE REGION...700MB TEMPS ARE EXPECTED TO WARM TO 5C TO 10C...RESULTING IN SURFACE TEMPS WARMING INTO THE 60S AND 70S FOR HIGHS ON MONDAY. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE 15/12Z GFS/GEM AND 15/00Z ECMWF SOLUTIONS ARE REMARKABLY SIMILAR WITH THEIR HANDLING OF THE NEXT TROUGH ENTERING THE WESTERN CONUS EARLY NEXT WEEK. JUST DOWNSTREAM OF THE TROUGH IS A SHARP AMPLITUDE RIDGE WHICH WILL SLIDE EAST MONDAY NIGHT AND TUESDAY. A CUT-OFF LOW FORMS OVER UT TUESDAY NIGHT AND TRACKS EAST-SOUTHEAST ACROSS SOUTHERN CO TO THE TX/OK PANHANDLES ON THURSDAY. AFTER A BRIEF WARMUP TO CLIMO LEVELS MONDAY...TEMPERATURES WILL COOL TO ABOUT 10 DEGREES BELOW CLIMO TUESDAY AND WEDNESDAY DUE TO THE PRESENCE OF THE UPPER TROUGH AND PASSAGE OF A PACIFIC COLD FRONT. PRECIP CHANCES INCREASE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. WITH MODEL LI'S PROGGED TO BE FROM 0 TO -4C TUESDAY AFTERNOON AND EARLY EVENING...THERE WILL BE SCATTERED THUNDERSTORMS...WITH SOME STRONG STORMS POSSIBLE. THE THREAT FOR THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...HOWEVER LI'S WILL BE SLIGHTLY HIGHER IMPLYING THAT STORMS WILL BE WEAKER DURING THE AFTERNOON AND EARLY EVENING. CONDITIONS BEGIN TO IMPROVE ON THURSDAY AS THE INFLUENCE OF THE UPPER LOW WANES AND SHORTWAVE RIDGING OVER THE GREAT BASIN MOVES TOWARD THE BI-STATE REGION. THE RESULT WILL BE TEMPERATURES MODERATING TO NEAR CLIMO. THERE WILL STILL BE MARGINAL INSTABILITY TO PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN HALF OF THE CWA. ON FRIDAY...THE RIDGE AXIS SHIFTS INTO THE GREAT PLAINS. SHOWER CHANCES WILL BE LESS THAN 10 PERCENT AS THE LOW/MIDDLE ATMOSPHERE WILL BE CAPPED. RISING 700 MB TEMPERATURES WILL RESULT IN ABOVE CLIMO TEMPERATURES ON FRIDAY. THE SOUTHERLY FLOW INCREASES FRIDAY AFTERNOON AHEAD OF THE NEXT PACIFIC UPPER TROUGH AND COLD FRONT...WHICH WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS TO PORTIONS OF EAST CENTRAL AND SOUTHEAST WY ON SATURDAY. TEMPERATURES WILL TURN COOLER FOR AREAS WEST OF THE LARAMIE RANGE...WHILE AREAS TO THE EAST WILL ENJOY ANOTHER DAY OF ABOVE NORMAL WARMTH. && .AVIATION...18Z TAF ISSUANCE GENERALLY MVFR CEILINGS AND VFR VISIBILITIES FORECAST THIS AFTERNOON AS A LOW PRESSURE SYSTEM SLOWLY MOVES EAST-NORTHEAST ACROSS NORTHERN CO AND SOUTHEAST WY THIS AFTERNOON...AND INTO THE NE PANHANDLE THIS EVENING. SCATTERED TO NUMEROUS RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP DUE TO THE COLD AIR ALOFT ASSOCIATED WITH LOW THIS AFTERNOON OVER SOUTHEAST WY AND SPREAD EAST INTO THE NE PANHANDLE LATER THIS AFTERNOON. THERE WILL BE PERIODS OF IFR CEILINGS AND MVFR VISIBILITIES IN THE SHOWERS AND STORMS. WINDS WILL BE SOUTH-SOUTHEAST 10-15 KT AND OCCASIONALLY GUSTY EAST OF THE LARAMIE RANGE...AND NORTHWEST TO THE WEST. RAIN SHOWERS WILL LINGER OVER THE EASTERN PLAINS AND NE PANHANDLE TONIGHT INTO EARLY SUNDAY MORNING. ALSO...CEILINGS WILL FALL FROM MVFR TO IFR WITH MVFR VISIBILITIES IN PATCHY FOG...MAINLY EAST OF THE LARAMIE RANGE. VFR CONDITIONS WILL RETURN TO THE FORECAST AREA LATER SUNDAY MORNING...FOLLOWED BY POSSIBLE MVFR CONDITIONS IN SCATTERED AFTERNOON RAIN SHOWERS AND ISOLATED THUNDERSTORMS. && .FIRE WEATHER...FIRE WEATHER CONCERNS REMAIN MINIMAL WITH COOL AND WET WEATHER CONTINUING THIS WEEKEND...AND AGAIN DURING THE MIDDLE OF NEXT WEEK. && .HYDROLOGY...WITH WARMING TEMPERATURES EARLY NEXT WEEK AND THE POTENTIAL FOR MODERATE TO LOCALLY HEAVY RAINFALL IN THE MOUNTAINS TUESDAY AND WEDNESDAY...WILL CONTINUE TO MONITOR RIVERS AND STREAMS ACROSS CARBON...ALBANY...AND PORTIONS OF LARAMIE...PLATTE...AND CONVERSE COUNTIES FOR THE POTENTIAL OF RAPID SNOW MELT AND RISING RIVER LEVELS. STREAMS AND RIVERS REMAIN WELL BELOW MONITORING STAGE AT THIS MOMENT...BUT ARE EXPECTED TO RISE NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...TJT LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, May 15, 9:50 AM MDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 950 AM MDT SAT MAY 15 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-161145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 950 AM MDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL DISSIPATE ACROSS THE HIGHER TERRAIN BY EARLY THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT BRIEF HEAVY RAIN AND SMALL HAIL MAY OCCUR IN THE STRONGER STORMS. RAINFALL MAY BRIEFLY CHANGE TO SNOW ABOVE 7000 FEET...BUT ANY LIGHT SNOW ACCUMULATIONS WILL BE CONFINED TO GRASSY OR ELEVATED SURFACES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SUNDAY...AND AGAIN TUESDAY THROUGH THURSDAY AS ANOTHER PACIFIC LOW PRESSURE SYSTEM PUSHES INTO THE CENTRAL AND SOUTHERN ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:51 PM MDT | Areal Flood Advisory | CYS | Laramie | 4 hr |
Nearby
Tornado Warnings in Wyoming, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.